MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952824300
Medical Device Problem Codes Material Perforation (2205); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that shaft perforation occurred.After a guide wire crossed the lesion, a 3.00x24mm promus premier¿ drug-eluting stent (des) was advanced to treat the lesion.The guide wire was inserted at the distal end of the stent.However, it was noted that the guide wire exited distal to the proximal wire lumen port and that the physician perforated the wire lumen of the stent with the guide wire being used.The stent was removed with no patient harm.A new 3.00x24mm promus premier¿ des was used on the same wire and the procedure was completed.No patient complications were reported and the patient was discharged the following day with great prognosis.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: promus premier mr us 3.00 x 24mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent od(outer diameter) was measured and the result was within the maximum crimped stent profile measurement.The bumper tip of the device was examined and damage was noted.The tip was stretched.The balloon cones were reviewed and there were no issues to note.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination found that the hypotube revealed multiple kinks.A visual and tactile examination of the shaft polymer extrusion identified midshaft kinks at 115mm and 125mm distal from the hypotube/ midshaft bond.The inner/outer shaft polymer extrusion was examined and there were no signs of damage.The bi-component bond showed no signs of damage or strain.The device was loaded over a 0.014¿ guidewire without issue.No other issues were identified during the product analysis.The investigation conclusion is not confirmed - returned as there was no evidence of either the alleged issue(s) or any defect which could have contributed to the event.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7110234
Report Number2134265-2017-12089
Device Sequence Number1300688
Product Code NIQ
UDI-Device Identifier08714729844853
UDI-Public08714729844853
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2018
Device Model NumberH7493952824300
Device Catalogue Number39528-2430
Device Lot Number0019802575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2017
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1